New Post    Reply   

Message Title: roupan/teluzol
Author: S Doshier  Posted: 06\12\2001 15:57
Location: OK
Message:
Karen,

I am sorry for the major losses you have suffered, not only the bulls themselves which we get attached to but their future potential as well. It would be nice to be able to define the problem. You have certainly had more than your share of losses from sedation, more than anyone I have ever heard of. I have probably tranqulized over 100 animals over the last many years and never lost one yet but I thank God because the law of averages will catch up with me. I can only guess that there must be a proceedural problem somewhere. Hopefully we will get some other input in here also.

The weather at less than 70 should not have been a problem.
The drug dosage was a little higher than I would recommend and the revesal was administered quicker than recommended but at a more than adequate dosage. The precaution to administering it to soon is to prevent the elk from going into convulsions/seizures. Since he reversed normally and lived an additional 6 hours with no spasms I am not sure that was the problem.
I am a little concerned about administering the reversal in the juglar. I always inject 80% into the tounge and 20% IM. If you hit an artery (sp?) instead of a vein you can kill the animal. Could this have happened? Twice???

I will do some checking and appreciate anyone else's input. Let's see if we can atleast learn something from Karen's loss.